Advertisement

Do Triumeq (or Epzicom and dolutegravir) have any side effects?

Donna Hill Howes, RN
Family Practitioner

Side effects include anxiety, depression, dizziness, headache, insomnia, abnormal dreams, fever, abdominal pain, nausea, diarrhea, a rash, and high lipids (blood fats). Body fat may accumulate on the upper back and abdomen, with a reduction in the face, arms, and legs.

More serious side effects of both combination drugs include a buildup of lactic acid in the blood, and an enlarged liver. Your immune system may begin to attack healthy cells, causing diseases such as Graves disease and Guillain-Barre syndrome. Severe allergic reactions have occurred, especially in people with a specific HLA-B gene. 

This answer was adapted from Sharecare's award-winning AskMD app. Start a consultation now to find out what's causing your symptoms, learn how to manage a condition, or find a doctor.

Continue Learning about Antiviral

What are antiviral drugs?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Antiviral drugs treat viral infections like hepatitis C, influenza and herpes. Antiviral drugs are m...
More Answers
Why are Truvada and dolutegravir prescribed?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Truvada and dolutegravir is one of the preferred drug regimens for people who have not yet taken dru...
More Answers
What should I know about Viekira Pak before taking it?
Donna Hill Howes, RNDonna Hill Howes, RN
Your doctor will need to check your liver enzymes before starting treatment. If you have moderate t...
More Answers
What side effects do Truvada and raltegravir have?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include anxiety, depression, fatigue, dizziness, headaches, insomnia, inflammation ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.